Alert archive / Florida / Wind Chill Advisories in 2010

Wind Chill Advisory 17, NWS Melbourne, FL

December 5, 20105 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Dec 5, 2010, 3:33 PM EST for 5 counties in Florida. It took effect at Dec 6, 2010, 2:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2010, 3:33 PM EST (20:33 UTC)
In effect from
Dec 6, 2010, 2:00 AM EST
Expired
Dec 6, 2010, 8:00 AM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 9:45 AM EST, 5 hours 48 minutes earlier.

Area forecast discussion, Dec 5, 9:45 AM EST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
945 AM EST SUN DEC 5 2010

...COLDER AIR MOVING INTO THE AREA WILL PRODUCE LOW WIND CHILL
VALUES TONIGHT AND FREEZING OVERNIGHT TEMPERATURES ACROSS THE AREA
EARLY THIS WEEK...

.DISCUSSION...
COLD FRONT IS QUICKLY PUSHING DOWN THE PENINSULA THIS MORNING
ACCOMPANIED BY A THIN LINE OF LIGHT SHOWERS ALONG THE BOUNDARY
CURRENT FROM KISSIMMEE THROUGH TITUSVILLE. SEVERAL SITES HAVE
REPORTED A HUNDREDTH OR TWO AS THE LINE PASSED THROUGH SO WILL
UPDATE THE FORECAST TO INCLUDE A SLIGHT CHANCE OF POPS SOUTH OF THE
LINE AS IT MOVES THROUGH.

WINDS WILL TURN NORTHWEST QUICKLY BEHIND THE FRONT...AND COLD AIR
ADVECTION FILTERING IN WILL LIKELY KEEP TEMPS FROM RISING TOO MUCH
MORE FOR AREAS ALREADY BEHIND THE FRONT THIS MORNING. TEMPS WILL
PEAK IN THE LOW/MID 60S BEHIND THE FRONT WHILE GUSTY SW FLOW AHEAD
OF THE FRONT WILL ALLOW TEMPS TO REACH INTO LOW/MID 70S AHEAD OF THE
FRONT THROUGH EARLY THIS AFTERNOON.

AS FRONT CLEARS CENTRAL FLORIDA THIS EVENING NW WINDS WILL REMAIN
ELEVATED UP TO AROUND 5-10 MPH OVERNIGHT AND WILL PULL DOWN COLDER
AIR DOWN THE PENINSULA. THESE WINDS WILL COMBINE WITH MIN TEMPS IN
THE MID/UPPER 30S OVER VOLUSIA COUNTY AND INTO THE INTERIOR TO
CREATE WIND CHILL VALUES NEAR TO BELOW FREEZING LATE IN THE NIGHT
INTO EARLY MON MORNING. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED
FOR THIS AREA. ALONG THE BREVARD AND TREASURE COAST LOWS WILL REACH
THE LOW 40S. SINCE WINDS ARE NOT EXPECTED TO BECOME LIGHT...FREEZING
TEMPS ARE NOT EXPECTED TONIGHT OVER MUCH OF EAST CENTRAL FLORIDA.
HOWEVER ISOLATED WIND SHELTERED LOCATIONS NORTHWEST OF I-4 MAY BE
ABLE TO REACH FREEZING FOR A COUPLE HOURS TOWARD SUNRISE.

&&

.AVIATION...
NARROW FRONTAL BAND OF SHOWERS PUSHING SOUTHWARDS CURRENTLY FROM
KISM-KTIX. BAND WILL BRING MVFR CIGS AND POSSIBLY VSBYS FOR 1-2
HOURS AS IT MOVES THROUGH. VFR CONDS BEFORE AND BEHIND THE BAND.

PROFILER WINDS STILL INDICATING LLWS WITH WEST WINDS UP TO 35KTS
AROUND 2KFT AND SFC FLOW AHEAD OF THE FRONT FROM THE WSW AT
15-20KTS. SW WIND GUSTS UP TO 30KTS POSSIBLY AHEAD OF THE FRONTAL
BAND THROUGH MID AFTERNOON.

&&

.MARINE...A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH THIS MORNING
FOR THE COASTAL WATERS OF VOLUSIA AND BREVARD COUNTIES AND OFFSHORE
WATERS OF THE TREASURE COAST...TRANSITIONING TO JUST THE OFFSHORE
WATERS THIS AFTERNOON.

W/NW WINDS UP TO 20 KTS NEARSHORE AND UP TO 20-25 KTS OFFSHORE THIS
MORNING WILL BEGIN TO DECREASE TO AROUND 15-20 KTS NEARSHORE AND TO
AROUND 20 KTS OFFSHORE LATER TODAY INTO TONIGHT. A FEW GUSTS TO GALE
FORCE WILL CONTINUE TO BE POSSIBLE THIS MORNING WELL OFFSHORE OF THE
COAST...NORTH OF THE CAPE. THESE WINDS WILL PRODUCE CHOPPY SEAS UP
TO 4-6 FT NEARSHORE AND UP TO 7-8 FT OFFSHORE THROUGH TONIGHT.

&&

.FIRE WEATHER...COLD FRONT WILL CROSS THE AREA TODAY WITH A MUCH
DRIER AIRMASS BUILDING IN BEHIND THE BOUNDARY. MIN RH VALUES WILL
REACH NEAR 35%...MAINLY OVER NRN LAKE AND VOLUSIA COUNTIES LATER
TODAY BUT LONG DURATION OF THESE RH VALUES ARE NOT EXPECTED. WEST
WINDS WILL BECOME NORTHWEST BEHIND THE FRONT AND INCREASE UP TO 10
TO 15 MPH INTO THIS AFTERNOON.

&&

.CLIMATE...RECORD LOWS FOR THE NEXT THREE DAYS...

               DEC 6TH   DEC 7TH   DEC 8TH
DAYTONA BEACH  34/1962   24/1937   28/1937
ORLANDO        38/1981   34/1962   33/1959
MELBOURNE      34/1968   27/1937   31/1937
VERO BEACH     37/1968   38/1977   39/1962

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

&&

MOSES
Hazardous weather outlook, Dec 5, 4:56 AM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
456 AM EST SUN DEC 5 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-052200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
456 AM EST SUN DEC 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
COLDER AIR MOVING INTO THE AREA TONIGHT WILL PRODUCE LOWS IN THE
MID TO UPPER 30S OVER VOLUSIA COUNTY AND INTO THE INTERIOR
TONIGHT. THESE TEMPERATURES COMBINED WITH NORTHWEST WINDS AROUND
10 MPH WILL PRODUCE WIND CHILL VALUES AS LOW AS THE UPPER 20S TO
LOW 30S OVER THIS AREA LATE TONIGHT INTO EARLY MONDAY MORNING.

...RIP CURRENT IMPACT...
A LINGERING LONG PERIOD SWELL WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS TODAY. CHECK WITH LIFEGUARDS ABOUT OCEAN DANGERS
BEFORE ENTERING INTO THE CHILLY SURF.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY CONTINUES FOR MOST OF THE COASTAL WATERS
THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. WEST WINDS WILL
EXIST UP TO 20 KNOTS NEARSHORE AND UP TO 20 TO 25 KNOTS OFFSHORE
AHEAD OF THE FRONT. OCCASIONAL GUSTS TO GALE FORCE WILL BE
POSSIBLE THROUGH THE MORNING HOURS OVER THE OFFSHORE WATERS...
NORTH OF THE CAPE.

AS THE FRONT PASSES WINDS WILL BECOME NORTHWEST WITH SPEEDS
DECREASING TO 15 TO 20 KNOTS NEARSHORE AND AROUND 20 KNOTS
OFFSHORE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...FREEZING TEMPERATURES LIKELY THIS UPCOMING WEEK...

NORTHWEST WINDS WILL CONTINUE TO TRANSPORT COLDER AIR DOWN THE
FLORIDA PENINSULA THROUGH EARLY THIS WEEK. COMPUTER MODELS
ARE PERSISTENT IN SHOWING NEAR TO BELOW FREEZING TEMPERATURES
OVER THE AREA BOTH TUESDAY AND WEDNESDAY MORNINGS. COLDEST
TEMPERATURES ARE STILL EXPECTED FOR WEDNESDAY MORNING WITH MINIMUM
TEMPERATURES AS LOW AS THE UPPER 20S OVER MUCH OF THE INTERIOR.

THOSE WITH COLD SENSITIVE VEGETATION SHOULD STAY TUNED FOR LATER
STATEMENTS ABOUT THIS FREEZE EVENT.

IN ADDITION TO THESE COLDER TEMPERATURES...DRIER AIR WILL FILTER
INTO THE AREA AND PRODUCE AN ENHANCED FIRE WEATHER THREAT OVER
MUCH OF EAST CENTRAL FLORIDA OVER THE NEXT SEVERAL DAYS. HAZARDOUS
BOATING CONDITIONS WILL ALSO PERSIST INTO MID WEEK OVER THE
OFFSHORE WATERS DUE TO ELEVATED NORTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 4:42 AM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Dec 5, 3:14 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia23 hr
Dec 5, 3:14 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia27 hr
Dec 5, 3:53 PM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia12 hr

Nearby

Wind Chill Advisories in Florida, 2010Every wind chill advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.